MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Urinary Retention (2119)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient, he had a right tka done on (b)(6), 2020.Patient has been experiencing pain since his surgery.He has problems urinating, unable to lay down and has to sleep on a recliner and he's experiencing popping.His pain has never stopped.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: the event description from the product inquiry summary states: it was reported by the patient, he had a right tka done on (b)(6) 2020.Patient has been experiencing pain since his surgery.He has problems urinating, unable to lay down and has to sleep on a recliner and he's experiencing popping.His pain has never stopped.It is confirmed that the patient had a cemented primary total knee performed on (b)(6) 2020 and had ongoing global knee pain post-operatively.Workup for this nonspecific pain ruled out infection and no mechanical cause was determined.At his first post-operative office visit at two weeks post surgery it was noted that the patient was experiencing urinary retention and had to have a catheter placed.He was awaiting a urology consultation.The root cause for the ongoing pain following tka cannot be determined from this limited documentation.Both x-rays and an mri show a cemented tka in anatomic position without evidence of mechanical complication.Synovial fluid analysis and culture reports showed no evidence of infection.Post operative urinary retention is a well recognized possible complication of surgery.Should additional information become available i would be happy to further this review.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient is experiencing pain post implantation of stryker knee components.A review of the provided medical records by a clinical consultant indicated: the event description from the product inquiry summary states: it was reported by the patient, he had a right tka done on (b)(6) 2020.Patient has been experiencing pain since his surgery.He has problems urinating, unable to lay down and has to sleep on a recliner and he's experiencing popping.His pain has never stopped.It is confirmed that the patient had a cemented primary total knee performed on (b)(6) 2020 and had ongoing global knee pain post-operatively.Workup for this nonspecific pain ruled out infection and no mechanical cause was determined.At his first post-operative office visit at two weeks post surgery it was noted that the patient was experiencing urinary retention and had to have a catheter placed.He was awaiting a urology consultation.The root cause for the ongoing pain following tka cannot be determined from this limited documentation.Both x-rays and an mri show a cemented tka in anatomic position without evidence of mechanical complication.Synovial fluid analysis and culture reports showed no evidence of infection.Post operative urinary retention is a well recognized possible complication of surgery.Should additional information become available i would be happy to further this review.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by the patient, he had a right tka done on (b)(6) 2020.Patient has been experiencing pain since his surgery.He has problems urinating, unable to lay down and has to sleep on a recliner and he's experiencing popping.His pain has never stopped.

Brand Name
X3 TRIATHLON CS INSERT #5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14257963
Report Number0002249697-2022-00632
Device Sequence Number5283202
Product Code MBH
UDI-Device Identifier07613327045871
UDI-Public07613327045871
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number5531-G-509
Device Catalogue Number5531G509
Device Lot NumberLJL150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date05/02/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight108 KG